MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the internal carotid artery (ica) aneurysm embolization procedure, the coil (subject device) was inserted as a first coil.During insertion of the subject coil, the aneurysm hemorrhaged suddenly.It was confirmed that the aneurysm hemorrhage was not related to the devices in use during the procedure.The physician's assistant pressed the ica and the physician continued to fill the subject coil.When the subject coil was attempted to detach, its proximal electrode (delivery wire) was found fractured.The physician withdrew the fractured part and the subject coil to replace it with another coil.The physician stopped the hemorrhage by filling two coils and completed the procedure without any clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil and the delivery wire were found to be kinked/bent.The proximal contact wire was found to be broken/fractured.Functional inspection was not performed due to the condition of the device received.The reported coil delivery wire broken/fractured during use was not confirmed during the investigation.It is probable that the broken/fractured proximal contact found during analysis was interpreted as the coil delivery wire in the reported event.The device failed to meet specifications when received for complaint investigation.Additional information was provided by the customer stated that during coil detachment in a procedure where the aneurysm hemorrhaged suddenly, it was the electrical electrode which was noted to be fractured.The packaging was confirmed to be undamaged prior to opening but the device itself was not confirmed to be in good condition during preparation/prior to use on the patient because, in the operator's experience, this part of the delivery wire would not normally fracture.The device was otherwise prepared for use as per the directions for use.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu.An assignable cause of procedural factors will be assigned to the as analyzed main coil kinked/bent.It is probable that the proximal contact detached as a result of handling of the device during preparation of the device or during advancement of the device.An assignable cause of handling damage will therefore be assigned to the as reported coil delivery wire broken/fractured during use and to as analyzed coil delivery wire kinked/bent and coil proximal contact wire broken/fractured as it is most likely that the delivery wire damage occurred due to handling of the device during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 SOFT 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11665526
Report Number3008881809-2021-00162
Device Sequence Number3127942
Product Code HCG
UDI-Device Identifier04546540676559
UDI-Public04546540676559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Model NumberM0035476300
Device Catalogue NumberM0035476300
Device Lot Number22282001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); TARGET COILS (STRYKER)
Patient Age56 YR
Patient Weight74